MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2080-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.Cine images were provided and reviewed by an abbott vascular clinical specialist who states: although tortuosity and calcification were reported, the two still images provided were insufficient to determine if these contributed to the failure.One still image documents the presence of residual contrast and a portion of the balloon catheter in the target anatomy following balloon rupture and attempted removal of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties and subsequent treatment was likely due case circumstances.It is likely that the balloon interacted with the moderate to severe calcification causing damage to the outer surface of the balloon material which subsequently ruptured during inflation.Additionally, the difficulty removing, and separation was the result of the ruptured balloon material catching on the introducer sheath.As force was applied during removal, the balloon and inner member separated while being pulled into the introducer sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat lesions in the common iliac and external iliac just past the internal iliac bifurcation with moderate to severe calcification and 50-70% stenosis.No resistance was noted during advancement and balloon angioplasty was attempted with the armada 35 percutaneous transluminal angioplasty (pta) catheter.The balloon was inflated once to 10 atmospheres and ruptured.When the device was attempted to be removed negative pressure was held, and the balloon was stuck in the anatomy.The catheter was able to be removed from the sheath with force; however, the balloon came off the catheter and remained in the vessel.A stent was used to embed the balloon where it was located.The patient is stable.There were no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8566276
Report Number2024168-2019-03424
Device Sequence Number19328241
Product Code LIT
UDI-Device Identifier08717648155444
UDI-Public08717648155444
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberB2080-060
Device Lot Number80808G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;